OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 28, Iss. 23 — Dec. 1, 2003
  • pp: 2291–2293

Reference-wave solutions for the high-frequency fields in inhomogeneous-background random media

Reuven Mazar  »View Author Affiliations


Optics Letters, Vol. 28, Issue 23, pp. 2291-2293 (2003)
http://dx.doi.org/10.1364/OL.28.002291


View Full Text Article

Acrobat PDF (89 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Ray theory plays an important role in determining the propagation properties of high-frequency fields and their statistical measures in complicated random environments. For computations of the statistical measures it is therefore desirable to have a solution for the high-frequency field propagating along an isolated ray trajectory. A new reference wave is applied to obtain an analytic solution of the parabolic wave equation that describes propagation along the ray trajectory of the deterministic-background medium. The methodology is based on defining a paired-field measure as a product of an unknown field propagating in a disturbed medium and the complex-conjugate component propagating in a medium without random fluctuations. When a solution of the equation for the paired-field measure is obtained, the solution of the deterministic component can be extracted from the paired solution to determine the solution of the unknown field in an explicit form.

© 2003 Optical Society of America

OCIS Codes
(000.3860) General : Mathematical methods in physics
(030.1670) Coherence and statistical optics : Coherent optical effects
(080.2710) Geometric optics : Inhomogeneous optical media
(350.5500) Other areas of optics : Propagation

Citation
Reuven Mazar, "Reference-wave solutions for the high-frequency fields in inhomogeneous-background random media," Opt. Lett. 28, 2291-2293 (2003)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-28-23-2291


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. R. Mazar and L. B. Felsen, J. Acoust. Soc. Am. 86, 2292 (1989).
  2. R. Mazar and L. B. Felsen, Opt. Lett. 12, 301 (1987).
  3. V. U. Zavorotny, V. I. Klyatskin, and V. I. Tatarskii, Sov. Phys. JETP 46, 252 (1978).
  4. R. Dashen, J. Math. Phys. 20, 894 (1979).
  5. S. M. Flatte, D. R. Bernstein, and R. Dashen, Phys. Fluids 26, 1701 (1983).
  6. R. Dashen, S. M. Flatte, and S. A. Reynolds, J. Acoust. Soc. Am. 77, 1716 (1985).
  7. J. L. Codona, D. B. Creamer, S. M. Flatte, R. G. Frehlich, and F. S. Henyey, J. Math. Phys. 27, 171 (1986).
  8. S. M. Flatte, S. A. Reynolds, and R. Dashen, J. Acoust. Soc. Am. 82, 967 (1987).
  9. R. Mazar, J. Acoust. Soc. Am. 111, 809 (2002).
  10. R. Mazar and A. Bronshtein, Opt. Lett. 27, 52 (2002).
  11. R. Mazar and A. Bronshtein, Phys. Rev. E 65, 66617 (2002).
  12. A. Bronshtein and R. Mazar, Waves Random Media 12, 267 (2002).
  13. S. Frankenthal, M. J. Beran, and A. M. Whitman, J. Acoust. Soc. Am. 71, 348 (1982).
  14. M. J. Beran, A. M. Whitman, and S. Frankenthal, J. Acoust. Soc. Am. 71, 1124 (1982).
  15. R. Mazar, J. Opt. Soc. Am. A 7, 34 (1990).
  16. R. Mazar and A. Bronshtein, J. Acoust. Soc. Am. 91, 802 (1992).
  17. V. I. Klyatskin, Stochastic Equations and Waves in Randomly Inhomogeneous Media (Nauka, Moscow, 1980).
  18. R. Mazar, L. Kodner, and G. Samelsohn, J. Opt. Soc. Am. A 14, 2809 (1997).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited